MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that an 85-year-old patient received a biozorb marker (f0303) on (b)(6) 2019, during a lumpectomy due to a previous biopsy on (b)(6) 2019 that revealed triple negative idc.Patient received chemotherapy due to the triple negative status of her tumor, patient received one treatment of chemo and refused the remainder of the course, additionally patient received radiotherapy from (b)(6) 2019 up until (b)(6) 2019.It was reported that following her radiation treatment and one treatment of chemo, the patient developed an infection 11 month post-surgery.Patient presented to a physician clinic on (b)(6) 2020, with red area to the lumpectomy site and a small white pimple on the lateral side of the incision.The physician attempted aspiration and filled a 3-cc syringe with pus from the area.The physician applied mild pressure to the area and more pus came out.She aspirated a total of 8 cc of pus.The exudate was sent for culture and grew klebsiella.Patient was started on bactrim and sent for imaging.The physician reported that the biozorb appeared blurred on the diagnostic ultrasound but otherwise unremarkable.Patient was seen on (b)(6) 2020, and additional 3.5 cc of pus were aspirated.No additional information.Medical history: patient had previous history of uterine cancer 1 year before breast cancer.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough, MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough, MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free zone building b24
alajuela, alajuela 20102- CRI
CS   20102 CRI
MDR Report Key20758670
Report Number1222780-2024-00703
Device Sequence Number13134949
Product Code NEU
UDI-Device Identifier00851766006023
UDI-Public(01)00851766006023(17)210731(241)F0303(10)C1-190207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberF0303
Device Catalogue NumberF0303
Device Lot NumberC1-190207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale